MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Numbness (2415); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient codes: no code available - shortness of breath the product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.All information reasonably known as of 02-feb-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 750 ml, flow rate: 6 ml/hr, procedure: unknown, cathplace: unknown.It was reported that an on-q pump prefilled by the hospital mechanically failed.A patient was allegedly over-bolused, and the clinical staff disconnected the patient from the pump.After the patient was disconnect, the symptoms of shortness of breath and numbness to the arm dissipated.No other medical intervention was required.
 
Additional Manufacturer Narrative
All information reasonably known as of 27-feb-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Additional information received on 07-feb-2018 stated that the patient underwent a total shoulder replacement procedure with a left interscalene catheter insertion site.The flow rate was set to 4 cc.The patient did have anesthetics in the past but no underlying medical conditions, but was also on norco in addition to the medication in the pump.It was noted that no medical intervention was required for the event the patient experienced.
 
Additional Manufacturer Narrative
The pump was received partially full.After opening the pinch clamp no infusion was observed at any selectable rates.The tubing was cut below the blue connector to drain the pump.A male and female luer were used with cyclohexanone to bond the tubing back together.A baxa repeater was used to refill the pump with 600ml of 0.9% saline.Flow accuracy testing was performed with the saf (selected-a-flow) set to 6ml/hr.The pump was allowed to infuse for 112.5 hours and had a flow rate of 2.08ml/hr which is below specification with a +/-20% tolerance.Pressure pot testing was performed on the flow control tubing (selected-a-flow unit) flow rates 2, 4, 8 and 14ml/hr.The saf unit was detached from the pump and hooked onto a pressure gauge and the filter was removed from the tubing.The average bladder pressure used was 7.11psi.Flow rate 2ml/hr yielded a rate of 2.06ml/hr which is within specification with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 3.42ml/hr, which is within specification with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 6.66ml/hr, which is within specification with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 11.85ml/hr, which is below specification with a +/- 20% tolerance.Destructive analysis was performed using a dremel to open the saf.The flow control tubing was observed under magnification and found crystalized drug in the 2ml/hr and the 8ml/hr lines.The evaluation summary concluded that a fast flow was not observed.The pump infused at all selectable rates when it was received.Flow accuracy testing was performed with the saf set to 6ml/hr and the pump filled to nominal volume.The flow rate was below specification but may be attributed to the pump being filled more than once.Pressure pot testing without the filter and all tested rates met specification with a +/- 205 tolerance.The device history record for the reported lot number, 0202789696, was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.Root cause could not be determined.All information reasonably known as of 18-apr-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7249033
Report Number2026095-2018-00007
Device Sequence Number13758743
Product Code MEB
UDI-Device Identifier30680651134760
UDI-Public30680651134760
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/20/2020
Device Model NumberCB6004
Device Catalogue Number101347603
Device Lot Number0202789696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/07/2018
04/09/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date03/05/2018
04/18/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2% ROPIVACAINE; NORCO; 0.2% ROPIVACAINE
Outcome Attributed to Adverse Event Other;
Patient Weight75